Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 21, 2014, 10:11 PM CDT for Gove County, Sheridan County, Thomas County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 10:11 PM CDT (03:11 UTC)
- Expired
- May 21, 2014, 11:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gove County, KS, Sheridan County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 10:22 PM CDT | TSTM WND GST 71 | Angelus, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 3153 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
622
WUUS53 KGLD 220311
SVRGLD
KSC063-179-193-220415-
/O.NEW.KGLD.SV.W.0028.140522T0311Z-140522T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1011 PM CDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
SHERIDAN COUNTY IN NORTHWEST KANSAS...
EASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 1115 PM CDT
* AT 1008 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHWEST OF ANGELUS...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MENLO...SEGUIN...REXFORD...HOXIE AND SELDEN.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3902 10056 3910 10081 3914 10081 3914 10090
3917 10102 3956 10082 3956 10019
TIME...MOT...LOC 0311Z 217DEG 43KT 3927 10073
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
0243 follow-up statements
564
WWUS53 KGLD 220333
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
933 PM MDT WED MAY 21 2014
KSC063-220343-
/O.CAN.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
GOVE KS-
1033 PM CDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GOVE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3913 10048 3914 10090 3917 10102 3956 10082
3956 10019
TIME...MOT...LOC 0333Z 217DEG 43KT 3948 10052
$$
KSC179-193-220415-
/O.CON.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
THOMAS KS-SHERIDAN KS-
1033 PM CDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN AND
EASTERN THOMAS COUNTIES UNTIL 1115 PM CDT...
AT 1029 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SELDEN...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SELDEN.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3913 10048 3914 10090 3917 10102 3956 10082
3956 10019
TIME...MOT...LOC 0333Z 217DEG 43KT 3948 10052
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
024586
WWUS53 KGLD 220338
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
938 PM MDT WED MAY 21 2014
KSC179-193-220415-
/O.CON.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
THOMAS KS-SHERIDAN KS-
1038 PM CDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN AND
EASTERN THOMAS COUNTIES UNTIL 1115 PM CDT...
AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEGUIN...AND
MOVING NORTHEAST AT 50 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
HOXIE AND SELDEN.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3913 10048 3914 10090 3917 10102 3956 10082
3956 10019
TIME...MOT...LOC 0339Z 217DEG 43KT 3939 10055
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...80MPH
$$
JERRYK377
WWUS53 KGLD 220401
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1001 PM MDT WED MAY 21 2014
KSC193-220411-
/O.CAN.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
THOMAS KS-
1101 PM CDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN THOMAS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3921 10043 3924 10072 3956 10072 3956 10019
TIME...MOT...LOC 0401Z 217DEG 43KT 3960 10034
$$
KSC179-220415-
/O.CON.KGLD.SV.W.0028.000000T0000Z-140522T0415Z/
SHERIDAN KS-
1101 PM CDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN
COUNTY UNTIL 1115 PM CDT...
AT 1100 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DRESDEN...AND
MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3921 10043 3924 10072 3956 10072 3956 10019
TIME...MOT...LOC 0401Z 217DEG 43KT 3960 10034
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
024What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 6:43 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 21, 6:43 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT WED MAY 21 2014 .SHORT TERM...(THIS AFTERNOON INTO TONIGHT) ISSUED AT 205 PM MDT WED MAY 21 2014 MAIN CHANGE FOR THIS TIME PERIOD WAS TO SLOW THE ONSET OF THUNDERSTORM DEVELOPMENT. FRONT WAS DRAPED RATHER FAR SOUTH AND ALONG THE FRONT RANGE TO THE WEST. AN AREA OF SURFACE CONVERGENCE EXTENDED FROM KIT CARSON AND CHEYENNE COUNTIES TOWARD THE NORTHWEST. RATHER STRONG SURFACE WINDS OCCURRING OVER THE AREA AT THIS TIME. SHORTWAVE TROUGH OVER NEW MEXICO IS EXPECTED TO MOVE TOWARD THE NORTHEAST THROUGH THE NIGHT WITH A SLUG OF SUBTROPICAL MOISTURE COMING IN ADVANCE OF IT. ALSO A RIGHT REAR QUADRANT OF THE JET STARTS OVER THE SOUTHWEST HALF OF THE AREA LATE THIS AFTERNOON INTO THE EVENING HOURS. THIS IS ALL STARTING A LITTLE SLOWER THAN WHAT THE EARLIER FORECAST HAD. AREA RADARS/SATELLITE/LIGHTNING DETECTION SHOW AN AREA/LINE OF STORMS DEVELOPING FROM SOUTHWEST KANSAS INTO SOUTHEAST COLORADO TO ALONG THE NORTHERN COLORADO FRONT RANGE. WHERE THE MAIN PROBLEM IS FOR THIS FORECAST IS THAT THE MODELS DISAGREE ON WHERE TO PUT THE MAIN SWATCH OF STORMS/QPF. SOME TAKE THE MAIN AREA OVER THE NORTHWEST HALF...SOME OVER THE SOUTHEAST PORTION CLOSEST TO THE FRONT AND SOME DO BOTH. THE HRRR WHICH HAS BEEN DOING WELL RECENTLY HAS TRENDED FROM TAKING A BROKEN SWATH OF PRECIPITATION FROM SOUTHWEST TO NORTHEAST ACROSS THE ENTIRE CWA TO THE TWO DIFFERENT AREAS OVER THE SOUTHEAST AND NORTHWEST. ALSO THE MODELS ARE ALSO INDICATING A COUPLE OF DIFFERENT WAVES OF PRECIPITATION. ONE THIS EVENING WITH THIS IN ITAL WAVE AND THEN ANOTHER ONE LATER TONIGHT. ALL IN ALL THERE LOOKS TO BE SOME KIND OF PRECIPITATION MOVING ACROSS MOST OF THE AREA...JUST NOT SURE EXACTLY WHERE. .LONG TERM...(THURSDAY THROUGH WEDNESDAY) ISSUED AT 228 PM MDT WED MAY 21 2014 THE FOCUS/MAIN CONCERNS FOR THE LONG TERM FORECAST PERIOD ARE SEVERE WEATHER CHANCES AND POTENTIAL FOR HEAVY RAINS. THE PRIMARY TIME FOR SEVERE WEATHER WITHIN THE LONG-TERM FORECAST RESIDES ON THURSDAY AND THURSDAY NIGHT. THREAT FOR HEAVY RAINS WILL BE HIGHEST FROM THURSDAY THROUGH SATURDAY NIGHT. ON THURSDAY...A LULL IN CONVECTIVE ACTIVITY SEEMS PROBABLE FOR THURSDAY MORNING BEFORE ACTIVITY ONCE AGAIN RAMPS UP IN THE AFTERNOON. IN A SIMILAR SCENARIO TO WEDNESDAY...THUNDERSTORMS DEVELOP TO THE SOUTH AND WEST ALONG A STALLED FRONT...CONVECTIVE OUTFLOWS AND THE FRONT RANGE. THUNDERSTORMS THEN SPREAD NORTHEAST ACROSS THE FORECAST AREA. INSTABILITY MAY BE HIGHER THURSDAY COMPARED TO TODAY...HOWEVER...THE SHEAR SIGNIFICANTLY DECREASES. DO NOT THINK THE TORNADO OR SUPERCELL THREAT IS AS HIGH FOR THURSDAY COMPARED TO WEDNESDAY. PULSE-LIKE HAIL STORMS AND CONVECTIVE CLUSTERS SHOULD BE THE PRIMARY STORM MODES WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. SOME SIGNIFICANT HAIL AT OR ABOVE 2 INCHES REMAINS POSSIBLE. FROM THURSDAY NIGHT THROUGH MONDAY...SHOWER AND THUNDERSTORM CHANCES CONTINUE ACROSS THE FORECAST AREA AS THE UPPER LEVEL LOW REMAINS OVER THE WESTERN UNITED STATES. HAVE ADVERTISED THE BEST CHANCES FOR RAIN IN THE AFTERNOON AND EVENING EACH DAY AS SHORTWAVE TROUGHS PASS THROUGH AND DAYTIME INSTABILITY IS HIGHEST. IT IS POSSIBLE THAT CONVECTION CONTINUES THROUGHOUT THE NIGHT ON THURSDAY AND POSSIBLY FRIDAY. THE UPPER LEVEL LOW PRESSURE SYSTEM EJECTS OVER THE PLAINS MONDAY AND CLEARS OUT TO THE EAST BY TUESDAY. MODELS HAVE SLOWED THE SYSTEM SLIGHTLY SO HAVE PULLED POPS BACK TO THE WEST SOME. WITH RESPECT TO POTENTIAL FLASH FLOODING...AGAIN THE HIGHEST POTENTIAL FOR THIS THREAT IS BETWEEN THURSDAY NIGHT AND SATURDAY NIGHT. PRECIPITABLE WATER READINGS APPROACH TO EXCEED 2 STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR. SEVERAL CLUSTERS WILL PASS THROUGH WITH HEAVY RAIN RATES AND SUFFICIENT INSTABILITY. STILL UNSURE ABOUT THIS BECOMING A WIDESPREAD FLOODING EVENT DUE TO UNCERTAINTY IN EXACT STORM MOVEMENT. IF THERE WERE TO BE FLASH FLOODING...THE MOST LIKELY LOCATION IS NORTHWEST KANSAS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 535 PM MDT WED MAY 21 2014 VFR CONDITIONS DETERIORATE THIS EVENING AT KGLD AND KMCK AS A LINE OF STORMS MOVES NORTHEAST IMPACTING KGLD AROUND 01Z AND KMCK BY 04Z. DO NOT EXPECT MORE THAN A COUPLE OF HOURS OF THUNDER AT EITHER SITE. AFTER MIDNIGHT SOME MORE SHOWERS AND STORMS WILL LINGER NEAR KGLD. FORECAST SOUNDINGS INDICATE POTENTIAL FOR STRATUS AND MVFR CONDITIONS AT BOTH SITES TOWARD SUNRISE. VFR CONDITIONS WILL RETURN BY MID MORNING. INSTABILITY WILL BRING CHANCE OF THUNDERSTORMS AGAIN THURSDAY AFTERNOON TO BOTH SITES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...RRH AVIATION...FS
Hazardous weather outlook, May 21, 3:34 PM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT WED MAY 21 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 234 PM MDT WED MAY 21 2014 /334 PM CDT WED MAY 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN COLORADO DURING THE MIDDLE AND LATE AFTERNOON HOURS. THESE STORMS SHOULD THEN MOVE ACROSS THE REMAINDER OF THE AREA THROUGH THE REST OF TONIGHT. DURING THE AFTERNOON...THE GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE ALONG AND WEST OF A RUSSELL SPRINGS TO GOODLAND TO WRAY COLORADO LINE. THEN DURING THE NIGHT...THE RISK OF THUNDERSTORMS WILL BE ACROSS THE REMAINDER OF THE AREA. LARGE HAIL TWO INCHES IN DIAMETER AND LARGER...DAMAGING WINDS...AND A FEW TORNADOES WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED THURSDAY AFTERNOON AND NIGHT. THE THREAT FOR TORNADOES WILL BE LESS. VERY LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. THUNDERSTORM CHANCES ARE EXPECTED EACH DAY FROM FRIDAY THROUGH MONDAY WITH A FEW STORMS POSSIBLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY LEAD TO PROBLEMS WITH FLASH FLOODING FROM FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 21, 7:15 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
615 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL 11 N SEIBERT 39.46N 102.87W
05/21/2014 E0.75 INCH KIT CARSON CO TRAINED SPOTTER
BRIEF PERIOD OF PENNY SIZED HAIL AT THIS LOCATION
&&
FSLocal storm report, May 21, 7:37 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 5 SE TOWNER 38.42N 102.02W
05/21/2014 E0.88 INCH GREELEY KS PUBLIC
&&
KOCHASICSpecial weather statement, May 21, 7:39 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 639 PM MDT WED MAY 21 2014 KSZ027-220115- WALLACE- 639 PM MDT WED MAY 21 2014 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF WESKAN...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3900 10205 3900 10163 3870 10172 3870 10205 TIME...MOT...LOC 0039Z 204DEG 17KT 3877 10191 024
Special weather statement, May 21, 8:53 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT WED MAY 21 2014
KSZ013-014-027-028-042-220230-
LOGAN-SHERMAN-THOMAS-WALLACE-WICHITA-
853 PM CDT WED MAY 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS...
WICHITA COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
EDSON TO 14 MILES NORTH OF LEOTI...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3858 10148 3927 10163 3934 10116 3869 10103
3870 10112 3863 10113
TIME...MOT...LOC 0153Z 259DEG 20KT 3920 10149 3868 10138
024Special weather statement, May 21, 9:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM MDT WED MAY 21 2014
KSZ014-028-029-220300-
GOVE-LOGAN-THOMAS-
937 PM CDT WED MAY 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY
IN WEST CENTRAL KANSAS AND GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
LEVANT TO 7 MILES WEST OF SCOTT STATE LAKE...MOVING EAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3870 10109 3940 10135 3940 10087 3870 10062
3869 10089 3869 10104
TIME...MOT...LOC 0237Z 270DEG 20KT 3932 10120 3871 10098
024Special weather statement, May 21, 10:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
902 PM MDT WED MAY 21 2014
KSZ014-015-028-029-220330-
GOVE-LOGAN-SHERIDAN-THOMAS-
1002 PM CDT WED MAY 21 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERIDAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND
GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLBY TO OAKLEY TO
12 MILES NORTHWEST OF THE MONUMENT ROCKS...MOVING NORTHEAST AT 35
MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3877 10090 3953 10131 3957 10120 3957 10075
3942 10069 3912 10053
TIME...MOT...LOC 0301Z 219DEG 30KT 3936 10108 3914 10098
3893 10087
024The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:21 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 54 min |
| May 21, 7:39 PM CDT | Special Weather Statement | GLD | Wallace | 36 min |
| May 21, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 66 min |
| May 21, 8:53 PM CDT | Special Weather Statement | GLD | Logan | 37 min |
| May 21, 9:37 PM CDT | Special Weather Statement | GLD | Logan, Thomas | 23 min |
| May 21, 10:02 PM CDT | Special Weather Statement | GLD | Thomas | 28 min |
| May 21, 10:52 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 53 min |
| May 21, 10:55 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.